Addiction: Substance Abuse Community
Librium withdrawl(withdrawal)
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Librium withdrawl(withdrawal)

I have been taking librium for almost 2 months and just stopped taking it one night and now I am suffering from severe depression.I didn't know I couldn't just stop cold turkey.How do I taper off of it?
Related Discussions
7 Comments Post a Comment
Blank
Avatar_n_tn
Sorry, but  I havn't had any experiance with that.   Do you use this to sleep?
I guess you might wan't to talk with your Dr. i'm sure he will help you.

AJ
Blank
Avatar_n_tn
not a good idea i your taking that or bipolar or anything like that there are other ones meds or bopolar always talk to your doc irst not good to be messing with your head.  see doc ok please
Blank
Avatar_m_tn
Taper those VERY slowly - cutting just a small portion off from your normal amount, and I suggest no faster than weekly. Most of those meds (benzo's) have very long half life's - some close to 60 hours.

Be careful weaning off - slow is key here!
Blank
202347_tn?1189759425
Do you remember how you felt prior to taking the librium and how you felt after taking the librium? Often times when you feel "nothing" because it is working. When there is a chemical imbalance and your body is not producing enough serotonin or dopamine, for instance, then you really do need an anti-depressant for the rest of your life because chemical imbalance is not reversible. If it has not helped your anxiety you might just need a different benzo. or possibly a different type of antidepressant. Have you tried any tricyclics like amitriptyline? SSRI's specifically increase serotonin, and in many cases serotonin is not the only neurotramsmitter involved but in cases where it is SSRI's(like prozac and zoloft) are incredibly effective, they just take several weeks to take full effect because they gradually prevent the serotonergic neurons from taking back the leftover serotonin it releases into the synaptic gap and even more gradually desensitizes these neurons so that they produce more serotonin and absorb more of what the "firing" neurons produce.

xoxo- D.
Blank
177003_tn?1266273955
I've been dependent on librium for many years. Once a year my dr. sends me to a psychiatrist for an evaluation of my meds. Each time they say I will probably need to be on it all my life. My anxiety is horrible w/o it. I take two 25mg's a day.

I would advise anyone who can stay away from benzos to do it.  I don't feel anything from the librium and have never abused it, but I doubt it's doing much good after all these years and I won't go up on the dose.

Hope everyone is having a good nght......hugs....LS
Blank
202347_tn?1189759425
It's very important that you never stop taking a benzodiazepine suddenly. The withdrawal from these types of drugs often cause seizures, and stroke, and are even fatal. Whenwillitend is correct, taper very slowly, librium is not like xanax that has a half-life of only 4-6 hours, it is much longer acting so don't try to go down 5mg in a few days or anything drastic, take it .5mg or 1mg at a time,  but remember if tapering 1mg makes you withdrawal, go back up! And taper more slowly.

xoxo- D.
Blank
177003_tn?1266273955
OMG!! Get out of my mind!! LOL  I can't believe I'm this old and just know finding out about who I really am. When I took the librium it stopped the horrible anxiety from the vailum w/d but that was all. A psychiatrist I saw put me on AMITRIPTYLINE!! (elavil) I have been on it since 1976. The newer ones don't work on me. SSNRI's and the other one. I can't remember the letters to put it down. :( I got some relief from the elavil almost as soon as I started taking it, but as I understand it, it has a sedative and that's why I felt better at first and started sleeping better. I have had the dose increased over the years so now I'm taking 200mg's at bed time.

I have a question. All of the events of the last two years have made me feel depressed. I was diagnosed with chemical or clinical (not sure which one.) The one that isn't effected by enviroment or a situation. Anyway, my question is do you think I could go higher on the elavil?? I have tolerated it well.

Thanks for replying......Hugs.....LS
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
3092482_tn?1383176848
Blank
weaver71
CA
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1405732905
Blank
Amandag78
Perth, Australia